Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Hair Thinning and loss


  • Please log in to reply
5 replies to this topic

#1 Lynnie

Lynnie

    Silver Member

  • Members
  • PipPipPipPip
  • 173 posts
  • Location:UK HULL EAST YORKSHIRE

Posted 20 January 2011 - 07:29 PM

Hi Everyone :VeryHappy:

Does any one suffer from thinning hair or loss of hair?

I have CREST/Limited scleroderma, I've had a really bad time with immunosuppressants I.e plaquenil and mepacrine,over the last nine months. Both have been stopped, and I am now on steroids only a low dose 10mgs+5mgs alternate days.

My hair has thinned so much to what it was especially in my temples and sides and in my neck area in the last couple of months. Does anyone suffer with this and if you do what have you been advised to do to help, has it grown back?

i know its probably due to the drugs, but now they have been stopped will my hair return? Has anyone else had this problem?

Any feedback support would be very welcome.
:thank-you:
Lynn

#2 ladyhawke

ladyhawke

    Silver Member

  • Members
  • PipPipPipPip
  • 120 posts

Posted 20 January 2011 - 08:37 PM

Hi Lynn
I was on 80mg's of prednisone for 2 years. I lost most of my hair, it just thinned out until there was hardly any left. I bought a wig. It's taken me almost 5 years to get off of the stuff. I was on imuran as well and am still on it. My hair came back as I lowered the amount of prednisone. It's all back now, better than it used to be. I'm very happy with the way that it came back. I also started using an excellent shampoo that my hair dresser told me about. She had a client who went through chemo and her hair came back really well. She was the one who told my hair dresser about this shampoo and swears that it helped her hair come back. It's pricey but it's good. If you'd like the name of it (anyone), just PM me...anyway, I hope your hair comes back as good as mine has. - Lisa :emoticon-hug:
Life is NOT meant to be a struggle. Life is meant to be joyously abundant.

#3 Margaret

Margaret

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,001 posts
  • Location:Pennsylvania

Posted 20 January 2011 - 09:00 PM

Hi Lynn ,

I don't have sclero or any other autoimmune issues (my son does) but when my hair started falling out 2 years ago, the doctor suggested some over-the-counter supplements. You can send me a PM for what I took, if you want. It took 3 months before I really noticed my hair coming back in. Like you, I was thinning on the front sides and a spot at the back. Gareth's hair has started thinning since he went on thyroid meds --- almost 2 years now.

Take care, Everyone.
Margaret

#4 Joelf

Joelf

    Star Ruby Member

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPipPip
  • 4,610 posts
  • Location:West Sussex

Posted 21 January 2011 - 09:29 AM

Hi Lynn

Sorry to hear about your hair thinning; I can empathise as that was the one thing I really dreaded when I was told what powerful medication I would be taking. I felt I could cope with anything as long as I didn't lose my hair!

Thankfully it didn't happen and although I'm on immune suppressants and the same low dose of Prednisolone as you, it seems to not have affected my hair (touch wood!! ;)) However, I've had friends on chemotherapy whose hair has grown back very successfully once the drugs were discontinued so hopefully if you're no longer taking the immune suppressant your hair should grow back again. We've got a link on Alopecia (hair loss) which I hope you'll find interesting and perhaps your hairdresser could suggest a shampoo or conditioner as Ladyhawke's did to help with the re-growth.

I do hope your hair will thicken up again; in my pre-Sclero days I once decided (after consuming a couple of gin and tonics! ;) ) that my hair needed thinning a bit, so I grabbed the dogs' thinning scissors and proceeded to "trim" my hair on the top! :wacko: Mercifully, my hair is long, curly and layered so it didn't really notice very much, but my hairdresser was not impressed when she came to cut it the next time!! :rolleyes:

Note to self.....never reach for the scissors when under the influence of alcohol!! :lol: :lol:

Jo Frowde
ISN Assistant Webmaster

SD World Webmaster
ISN Sclero Forums Manager
ISN News Manager

ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)


#5 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 21 January 2011 - 01:23 PM

Hi Lynn,

I'm thinking your hair will grow back, now that you are no longer taking that drug, (though I'm not a pharmacist).
However, I did also experience 2/3 hair loss some years ago as a result of a medication I was on. Thankfully, my
hair grew back! Now, though my hair is thinning, due to age...(just not fair)! ^_^
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#6 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,892 posts

Posted 27 January 2011 - 06:35 PM

Hi Lynn, YES unfortunately. It was quite a lot when I first started Plaquinl 11 years ago. It then slowed, but in the last year it's picking up again. I'm having to wear my hair a little different on the right side, where is is the worst. :*(
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)